MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570890
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of stent prematurely deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was used during a procedure performed on an unknown date.It was reported that while preparing a 10mm x 40mm wallflex biliary uncovered stent for placement, the stent unintentionally deployed during removal of the inner sheath prior to being handed to the physician.The device was rendered unusable and was not deployed inside the patient.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of stent prematurely deployed.Investigation results based on the available information, boston scientific corporation confirmed the reported event of stent premature deployment.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: a wallflex biliary stent was returned for analysis.A visual examination of the returned device revealed that the device was returned without the stent, with the shipping mandrel present inside the device.No other damage was noted to the stent or the delivery system.Labeling review: a labeling review was performed.Based on the available information, the device was used in a manner inconsistent with the instructions for use (ifu).The ifu clearly states: by inserting the trailing end of the guidewire, the shipping mandrel will be pushed out.Do not remove the shipping mandrel before loading the guidewire.However, the device returned with the shipping mandrel inside.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Risk review: a review of the wallflex biliary stent was completed and confirmed that the event of stent premature deployment.These events type have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.
 
Event or Problem Description

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23999651
Report Number3005099803-2026-00093
Device Sequence Number10222596
Product Code FGE
UDI-Device Identifier08714729765332
UDI-Public(01)08714729765332(17)261216(10)35497589
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570890
Device Catalogue NumberM00570890
Device Lot Number0035497589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer03/01/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown